MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH CMN FEMORAL NAIL, CCD 125, LEFT, 10 MM, 21.5 CM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER SWITZERLAND MANUFACTURING GMBH CMN FEMORAL NAIL, CCD 125, LEFT, 10 MM, 21.5 CM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a surgery for fixation of a pertrochanteric fracture of the left femur, and approximately 2 months later the implant was found to be fractured in the bone.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Report source - foreign: italy.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Device is used for treatment.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was reported that a patient sustained a fall at home resulting in a severely displaced and comminuted left subtrochanteric femoral neck fracture, a reduction with im nail internal fixation was performed without complications.The patient did well and showed signs of fracture consolidation in follow up x-rays.Approximately 5 months postop, the patient presented to the emergency department due to severe pain after discontinuing ambulating with assistance a few days prior.Ct showed multiple subtrochanteric fractures of the left femur with detachment of the lesser trochanter and angulation of the proximal portion of the nail.The patient was revised revision post implantation; during which, the nail was found broken above the cephalic screw.Poor bone quality was noted with absence of osteoreparative callus at the site of the previous fracture with consequent hypermobility of the fracture stumps.The nail and screws were removed, and a competitor total hip arthroplasty was placed.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a2, a3, b3, b4, b5, b7, d6b, g3, g6, h2, h6, h11.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d10, g3, g6, h2, h3, h6, h11.D10: item # 47248403050, 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head, lot # 65267042.Item # 47248510510, znnâ¿¢, cmn lag screw, 10.5 mm, 105 mm including set screw, lot # 3038603.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Medical records for the implantation were provided and reviewed by a health care professional.The review identified the patient sustaining a closed subtrochanteric fracture of the left femur after an accidental fall at home.Im nail and anti-rotational screw placed successfully with no intraoperative or postoperative complications.Medical records for and leading up to the revision dated were provided and reviewed by a health care professional.The review identified that the patient with poor bone quality initially showed good fracture consolidation and mobility but later developed complications leading to revision surgery.Indication for revision surgery was given due to subtrochanteric fracture and nail breakage, with the nail found being broken above the cephalic screw.Competitor tha placed.Based on the available information, the reported event can be confirmed.The medical records indicate that the patient had poor bone quality, which may have contributed to the reported issue.However, based on the available information and investigation results, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CMN FEMORAL NAIL, CCD 125, LEFT, 10 MM, 21.5 CM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15575124
Report Number0009613350-2022-00520
Device Sequence Number2797037
Product Code HSB
UDI-Device Identifier00889024298873
UDI-Public(01)00889024298873(17)300131(10)3023876
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47249321110
Device Lot Number3023876
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer11/14/2022
10/30/2024
04/04/2025
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/15/2022
11/25/2024
04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexFemale